Alert archive / Ohio / Lake Effect Snow Warnings in 2005
Lake Effect Snow Warning 4, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow warning at Dec 19, 2005, 7:42 AM EST for Ashtabula County, Geauga County, Lake County, Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2005, 7:42 AM EST (12:42 UTC)
- Expired
- Dec 19, 2005, 3:46 PM EST
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 107 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 191242 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 742 AM EST MON DEC 19 2005 PAZ002-192045- /O.NEW.KCLE.LE.W.0004.051219T1242Z-051220T2000Z/ SOUTHERN ERIE- INCLUDING THE CITY OF...EDINBORO 742 AM EST MON DEC 19 2005 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 3 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 3 PM EST TUESDAY. BANDS OF LAKE EFFECT SNOW WILL CONTINUE ESPECIALLY THROUGH EARLY AFTERNOON. SNOWFALL DURING THE DAYLIGHT HOURS CAN RANGE FROM 3 TO 5 INCHES. SNOW FELL DURING THE NIGHT AND THIS ADDITIONAL SNOWFALL CAN BRING THE TOTALS TO OVER 9 INCHES AT SOME LOCATIONS. MOST LOCATIONS WILL HAVE LESS THAN THAT. THE SNOW IS VERY FLUFFY AND WEST WINDS OF 10 TO 20 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. UNTREATED ROADS WILL BE SLIPPERY AND MOTORISTS WILL HAVE TO USE CAUTION. $$ KIELTYKA
3 follow-up statements
000 WWUS41 KCLE 191307 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 807 AM EST MON DEC 19 2005 PAZ002-192000- /O.EXT.KCLE.LE.W.0004.000000T0000Z-051219T2000Z/ SOUTHERN ERIE- INCLUDING THE CITY OF...EDINBORO 807 AM EST MON DEC 19 2005 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE LAKE EFFECT SNOW WARNING IS NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. BANDS OF LAKE EFFECT SNOW WILL CONTINUE ESPECIALLY THROUGH EARLY AFTERNOON. SNOWFALL DURING THE DAYLIGHT HOURS CAN RANGE FROM 3 TO 5 INCHES. SNOW FELL DURING THE NIGHT AND THIS ADDITIONAL SNOWFALL CAN BRING THE TOTALS TO OVER 9 INCHES AT SOME LOCATIONS. MOST LOCATIONS WILL HAVE LESS THAN THAT. THE SNOW IS VERY FLUFFY AND WEST WINDS OF 10 TO 20 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. UNTREATED ROADS WILL BE SLIPPERY AND MOTORISTS WILL HAVE TO USE CAUTION. $$ CORRECTED THE END TIME OF THE WARNING.
000 WWUS41 KCLE 191735 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1235 PM EST MON DEC 19 2005 OHZ012>014-089-PAZ001-003-192300- /O.EXB.KCLE.LE.W.0004.000000T0000Z-051219T2300Z/ LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- CRAWFORD- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... ASHTABULA...ERIE...MEADVILLE 1235 PM EST MON DEC 19 2005 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... BANDS OF LAKE EFFECT SNOW WILL CONTINUE THE REST OF THE AFTERNOON. ADDITIONAL SNOWFALL ACCUMULATION CAN RANGE FROM 3 TO 5 INCHES. SNOW FELL DURING THE OVERNIGHT AND THIS MORNING. THE ADDITIONAL SNOWFALL CAN BRING THE TOTALS TO OVER 9 INCHES AT SOME LOCATIONS. MOST LOCATIONS WILL HAVE LESS THAN THAT. THE SNOW IS VERY FLUFFY AND WEST WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 35 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED TO NEAR ZERO AT TIMES. UNTREATED ROADS WILL BE SLIPPERY AND MOTORISTS WILL HAVE TO USE CAUTION. STAY TUNE NOAA WEATHER RADIO OR FAVORITE WEATHER SOURCE FOR THE LATEST ON THIS LAKE EFFECT SNOW SITUATION. $$ PAZ002-192300- /O.EXT.KCLE.LE.W.0004.000000T0000Z-051219T2300Z/ SOUTHERN ERIE- INCLUDING THE CITY OF...EDINBORO 1235 PM EST MON DEC 19 2005 ...LAKE EFFECT SNOW WARNING NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE LAKE EFFECT SNOW WARNING HAS BEEN EXTENDED THROUGH THE AFTERNOON HOURS AS BANDS OF LAKE EFFECT SNOW WILL CONTINUE OVER SOUTHERN ERIE COUNTY. ADDITIONAL SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES CAN BRING THE TOTALS TO OVER 9 INCHES AT SOME LOCATIONS. MOST LOCATIONS WILL HAVE LESS THAN THAT. THE SNOW IS VERY FLUFFY AND WEST WINDS OF 15 TO 25 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. UNTREATED ROADS WILL BE SLIPPERY AND MOTORISTS WILL HAVE TO USE CAUTION. STAY TUNE TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR THE LATEST ON THIS LAKE EFFECT SNOW SITUATION. $$
000 WWUS41 KCLE 192046 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 346 PM EST MON DEC 19 2005 OHZ012>014-089-PAZ001>003-192200- /O.CAN.KCLE.LE.W.0004.000000T0000Z-051219T2300Z/ LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD- INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON... ASHTABULA...ERIE...EDINBORO...MEADVILLE 346 PM EST MON DEC 19 2005 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE EFFECT SNOW WARNING. THE BANDS OF LAKE EFFECT SNOW WERE DIMINISHING...THERE IS STILL A CHANCE OF SNOW SHOWERS...WITH ACCUMULATIONS OF ONE TO LOCALLY THREE INCHES POSSIBLE THIS EVENING. GUSTY WEST WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW THROUGH TONIGHT. $$
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Dec 19, 6:50 AM EST, 52 minutes earlier.
Area forecast discussion, Dec 19, 6:50 AM EST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 650 AM EST MON DEC 19 2005 .AVIATION(12Z-12Z)... LAKE EFFECT SNOW SHOWERS CONTINUING MAINLY E OF CLE WITH IFR OR LOWER CONDITIONS ELSEWHERE WHILE THE 290 FLOW CONTINUES SOME FLURRIES WILL CONTINUE ELSEWHERE...AS THE DAY GOES ON THE FLOW BECOMES MORE WESTERLY THE CLOUDS SHOULD DECREASE EXCEPT IN THE SNOW BELT. THIS IS A MINOR LAKE EFFECT SYSTEM AS THE INVERSION IS BELOW 850 MB. AS THE AIR CONTINUES TO DRY OUT TONIGHT SKIES WILL BE CLEAR EXCEPT FOR SOME LINGERING SCT CLOUDS IN THE SNOW BELT AND EVEN THOSE SHOULD GO AWAY AS THE LAKE AND 850 MB TEMP DIFFERENCE DECREASES. && .SHORT TERM(TODAY THRU TUESDAY NITE)... TROF MOVG THRU THIS MORN FOLLOWED BY MUCH DRIER AIR BY LATE TDA THEN ANOTHER TROF EXPECTED TUE EVE FOLLOWED BY QUICK DRYING AGAIN. INVERSION GNLY LOW NEXT FEW DAYS LIMITING VERTICAL EXTENT OF CLDS. WITH ICE COVER CONTG TO INCR ON LERI DONT XPCT MUCH LK EFCT FM EITHER EVENT. UNLESS CURRENT CONDS PROVE OTHERWISE WL ALLOW FOR ABT 1 TO 3 IN THIS MORN AND AGAIN TUE NITE WITH NEXT TROF. CUD HV BRIEF LHUR FETCH WITH EVENT TUE NITE INTO NW PA REINFORCING SHOTS OF CD AIR WL KEEP TEMPS WELL BLO NORMAL THRU TUE NITE. && .LONG TERM(WED-SUNDAY)... OPERATIONAL MODELS AND ENSEMBLE MEMBERS ALL AGREE OF A SLOW MODERATING TREND THROUGH CHRISTMAS DAY. LOOKS LIKE A SLIGHT PATTERN SHIFT WITH THE MEAN TROF SHIFTING TO THE E COAST COMPARED TO OVER THE GTLKS. THIS WILL ALLOW FOR A SLOW MODERATING TREND WITH DRY WX. WL NEED TO KEEP SMALL POPS WED FOR NE WITH THE TAIL END OF COLD FRONTS AFFECTING THAT AREA. OTHERWISE GFS AND THE ENSEMBLE MEAN SHOW A WEAK SYSTEM SAT/SUN TIME PERIOD. AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL BE SIGNIFICANT MOISTURE FEED INTO THE SYSTEM AND IT ALSO LOOKS LIKE 850MB TEMPS AROUND 0C WL KEEP IT WARM ENOUGH FOR AT LEAST A RAIN/SNOW MIXTURE. FOR NOW...WL GO WITH CHC OF SW- ON CHRISTMAS DAY WITH CYCLONIC FLOW WITH 850MB TEMPS DROPPING TO -4C. HAVE OPTED TO STAY SLIGHTLY BELOW GUIDANCE FOR THE PERIOD AS I AM NOT CONVINCED OF ABV NORMAL TEMPS QUITE YET...ESPECIALLY WITH THE RIDGE REMAINING IN PLACE OVER THE WEST (ALTHOUGH WEAKER). && .CLE WATCHES/WARNINGS/ADVISORIES... OH...GALE WRNG WILLOWICK EWRD. PA...GALE WRNG. && SHORT TERM...ADAMS LONG TERM...MRD AVIATION...KIELTYKA
Hazardous weather outlook, Dec 19, 5:06 AM EST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 506 AM EST MON DEC 19 2005 LEZ142>149-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-201015- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-LUCAS- WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 506 AM EST MON DEC 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS IN THE SNOWBELT THIS MORNING WILL TAPER TO MAINLY FLURRIES THIS AFTERNOON LEAVING BEHIND 1 TO LOCALLY 3 INCHES OF ACCUMULATION. EXTRA DRIVING TIME MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF LAKE EFFECT SNOW SHOWERS IS EXPECTED FOR TUESDAY AFTERNOON INTO WEDNESDAY IN THE SNOWBELT WITH ANOTHER 1 TO 3 INCHES OF ACCUMULATION POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Lake Effect Snow Warnings in Ohio, 2005Lake Effect Snow Warnings in Pennsylvania, 2005Every lake effect snow warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.